Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 268, NWS Shreveport, LA

June 20, 2004Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 20, 2004, 6:09 PM CDT for Nacogdoches County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 20, 2004, 6:09 PM CDT (23:09 UTC)
Expired
Jun 20, 2004, 7:15 PM CDT
In force
66 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2004-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2004-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:00 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 20, 2:00 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT SUN JUN 20 2004

.DISCUSSION...
ISOLATED CONVECTION BEGINNING TO FIRE OFF THIS AFTERNOON...BUT
INSTABILITY NOT SO GREAT...SO DO NOT EXPECT MUCH IN WAY OF STRONG
STORMS THIS EVENING. LEFT IN CHANCE POPS OVER RED RIVER VALLEY AS
OUTFLOW FROM MCS GENERATING SCATTERED CONVECTION THAT WILL REACH
THAT AREA LATE THIS AFTERNOON. NEXT FRONT REACHING CWA ON TUESDAY.
THIS BOUNDARY WILL STALL OUT AND MAY SEE SOME WIDESPREAD COVERAGE
ON WEDNESDAY. PUT IN LIKELY POPS SOUTH...AND BROUGHT TEMPS DOWN WELL
INTO THE 80S. VORTEX NORTH OF GREAT LAKES WILL KEEP GENERAL PATTERN
IN PLACE...WITH FAIRLY HIGH CHANCES OF RAIN....AND SOMEWHAT COOLER
TEMPS...AROUND INTO AT LEAST PART OF THE UPCOMING WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  92  74  90 /  20  20  20  40
MLU  70  90  72  90 /  20  30  20  50
TXK  71  92  74  88 /  30  20  20  50
TYR  72  94  74  90 /  20  20  20  40
LFK  72  93  73  91 /  20  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Jun 20, 12:00 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUN 20 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUN 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON MUCH OF THE AREA AS A FRONTAL BOUNDARY LINGERS ACROSS THE
SOUTHERN SECTIONS OF THE REGION. IN ADDITION...AN AREA OF
THUNDERSTORMS OVER CENTRAL OKLAHOMA MAY MOVE NEAR THE RED RIVER
VALLEY REGION BY EVENING. THE MAIN THREAT WITH STORMS IS THAT OF
BRIEF HEAVY RAINFALL. HOWEVER...ISOLATED STRONG STORMS THAT DEVELOP
COULD PRODUCE BRIEF DAMAGING WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON INTO THE WORK WEEK AS
ANOTHER FRONTAL SYSTEM WILL MOVE INTO THE AREA ON TUESDAY IN
CONJUNCTION WITH MULTIPLE UPPER DISTURBANCES WHICH WILL MOVE OVER
THE AREA DURING THE LATTER HALF OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 6:13 PM CDTSevere Thunderstorm WarningSHVCherokee62 min
Jun 20, 6:43 PM CDTFlash Flood WarningSHVNacogdoches3 hr
Jun 20, 6:48 PM CDTSevere Thunderstorm WarningSHVAngelina57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.